I'm happy for you that you've begun. I found the waiting very hard.
Being informed and knowing where to go in the middle of the night for help with side effects could turn out to be some of your best tools to get through this.
I had very little info going into tx eighteen weeks ago and this only changed out of desperation, when I hit a wall two months later. Since then, the quality of my experience is completely different because, even though there have been some rough patches, I know there is help here in the forum anytime, about anything under the sun. Just knowing that gives me a genuine sense of security that helps me see to the other side of the tough stuff.
Things like my injections are no big deal now, although I must have set a world record for watching the injection CD every Monday night for three months while injecting. And I finally have my pill-taking all fine-tuned, and am on a roll with it instead of being stressed over the million dollar question about whether I had or had not taken my pills.
There have been lots of even keel times lately. I'm so used to this bizarre new life, that I don't grieve for my former lifestyle the way I did at first. I'm okay with it and although my worst episode still seems like a nightmare, I did wake up from it and here I am, feeling quite good these days about being one third done. I know I'm taking a chance to be SVR and that I may ultimately not be but from where I'm sitting right now, it's worth the gamble.
All the best.
The ADs definitely make you tired but you will soon get used to that. Unfortunately, the meds will make you so incredibly lethargic it will make the AD tiredness look like a walk in the park.
Make sure you clear your schedule for Saturday and consider it your day of rest - I did and it was the saving grace for me. I laid on the bed napping and watching junk TV (which was all my mind could really handle) eating cookies and ice cream and taking care of myself. I do not believe I would have made it through 72 weeks of treatment without it.
Drink half your body weight in (in ounces) liquids a day. You will become SO dehydrated on treatment you need to do all you can to prevent this. Take the riba with your meals so you get the highest level of fat that you can (the riba will bind to the fat so it won't be flushed out of your system).
Get copies of each and every single test that you have taken. Then post them so you can learn how to read them. It IS crucial to be able to know how to read the sides if they are coming up because the quicker you find them the quicker you can get rid of them. That will enable you to be able to finish treatment.
Make sure your doctor will prescribe the "rescue drugs" Procrit and Neupogen if you should need them. Believe me if you need Procrit - you will need it! Get that fact straightened out first!
Rest rest rest.
I am a single mom and did 72 weeks of treatment while working - it wasn't always fun for sure and was downright dreadful at times but...I've been cured for almost two years now.
It IS doable - good luck.
Thank you both, it's nice to have somewhere here who's been through it and also someone who is still going through it. I did speak with my doctor yesterday and I asked her what will happen if I should become anemic and she told me not to worry that there would be a blood booster (procrit) if this should happen. She also mentioned some type of prescription that she'll give me if my hair starts to fall out and she also said to feel free to continue to color my hair, I was very apprehensive about this, I have my hair done every 6 weeks, I will probably stretch it out to every 8 weeks or as long as I can go before showing too many roots, there's no way I can go to work that way.
Yep, my biggest concern is being able to work and at the hour commute I have to and from my place of employment, I am eligible for short term disability, which is 3 months with full pay but hopefully it won't come to that or if it does, hopefully I can save it for the end when I'm pretty beat down.
Well I have all my ducks lined up, have my creams and oils and will be utilizing this site quite a bit when I need help or just to say hello, I'm still alive. I'm going to do okay!
Talk to you soon!
Usually the Ribavirin and the injection are started on the same day.
CO: Usually the Ribavirin and the injection are started on the same day.
CO is correct, however I like the idea that your doc is starting you a day early. In fact, some here have pre-dosed riba for a week or two prior to their first injection and when someone posed the idea to Dr. Dieterich in our professional forum, he basically said he liked the idea. In fact, if it were me, I'd hold off a week on the Peg and just do the riba, but of course you would need your doctor's consent.
For those new to the topic, the concept behind pre-dosing riba is not that riba by itself will kill the virus -- it won't -- but that by pre-dosing you raise your serum riba level so that it will be higher concurrent with your first injection as opposed to if you started the riba on the same day. One could argue that the serum riba studies indirectly support this thesis.
I'm not quite sure what this all mean, re: starting the Riba earlier then the Peg and why it's a good idea, but we have too many things lined up, blood work labs, appointments and the fact that I have been anticpating the first shot all summer and just want to get on with it. It's been a dark cloud following me around all summer.
When taking Riba by itself, does one feel the affects of the pills? Probably not from only one day but I was just curious. It's funny, I took them to work with me so that I could take them with a blueberry muffin. Now I'm sitting here waiting for something to happen!